Alert archive / Oklahoma / Red Flag Warnings in 2022

Red Flag Warning 8, NWS Tulsa, OK

April 6, 202220 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this red flag warning at Apr 6, 2022, 2:44 AM CDT for 20 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Apr 6, 2022, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2022, 2:44 AM CDT (07:44 UTC)
In effect from
Apr 6, 2022, 12:00 PM CDT
Expired
Apr 6, 2022, 9:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 22 counties

Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS84 KTSA 060744
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
244 AM CDT Wed Apr 6 2022

OKZ054>075-070200-
/O.NEW.KTSA.FW.W.0008.220406T1700Z-220407T0200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-
244 AM CDT Wed Apr 6 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN
OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 9 PM CDT this
evening. 

* AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, 
  Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, 
  McIntosh, Sequoyah, Pittsburg, Haskell, and Latimer counties. 

* WIND...Northwest winds 15 to 20 mph with gusts to 30 to 35 mph.

* HUMIDITY...Afternoon humidity around 20 percent.

* TEMPERATURE...High temperatures in the mid to upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
1 follow-up statement
083 
WWUS84 KTSA 061438
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
938 AM CDT Wed Apr 6 2022

...Critical Fire Spread Rates Today...

ARZ001-010-070200-
/O.EXA.KTSA.FW.W.0008.220406T1700Z-220407T0200Z/
Benton-Washington AR-
938 AM CDT Wed Apr 6 2022

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR FAR NORTHWEST ARKANSAS...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 9 PM CDT this evening. 

* AFFECTED AREA...IN Arkansas, Benton, and Washington AR 
  counties. 

* WIND...Northwest winds 15 to 20 mph with gusts to 30 to 35 
  mph.

* HUMIDITY...Afternoon humidity around 20 percent.

* TEMPERATURE...High temperatures in the mid to upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ054>075-070200-
/O.CON.KTSA.FW.W.0008.220406T1700Z-220407T0200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-
938 AM CDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, 
  Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, 
  McIntosh, Sequoyah, Pittsburg, Haskell, and Latimer counties. 

* WIND...Northwest winds 15 to 20 mph with gusts to 30 to 35 
  mph.

* HUMIDITY...Afternoon humidity around 20 percent.

* TEMPERATURE...High temperatures in the mid to upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 6, 2:37 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 6, 2:37 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
237 AM CDT Wed Apr 6 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and Tonight)
Issued at 216 AM CDT Wed Apr 6 2022

Strong cold front has moved through all but far southeast OK at
this time, and any lingering post-frontal showers will move out of
the forecast area over the next few hours. Stronger gusts have
started to diminish, although still seeing a few sporadic 40+ mph
gust, so will keep the Wind Advisory going for now.

Fire weather conditions will quickly deteriorate this afternoon
as RH values drop to around 20% and northwesterly winds remain
gusty. Will go with a Red Flag Warning for a good portion of
eastern OK, and this may need to be expanded with further updates.
Winds will diminish some for tonight, with Thursday morning lows
in the upper 30s/lower 40s.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 216 AM CDT Wed Apr 6 2022

The forecast area will remain under cool and dry northwesterly
flow through the end of the week as a deep upper cyclone wobbles
around the Great Lakes region. Expect a couple of additional
surges of cooler air, with temperatures running below normal
Thursday into Friday. Fire weather conditions will remain poor
during this period, as northwest winds remain breezy and afternoon
RH values dip to around 20-30% both days. We'll see lows in the
30s for Friday morning, with even chillier readings Saturday
morning as winds finally fall off. Will likely need a Freeze
Warning for parts of the area Friday night/Saturday morning.

Expect a quick warmup on Saturday as south winds return and
shortwave ridging builds across the Plains. A very active
southwesterly flow regime will setup for early next week ahead of
a developing longwave trof across the western state. There are
significant timing differences concerning how quickly the upper
system kicks east, but expect increasing chances of showers and
storms for Monday through Wednesday. Severe weather will be
possible...'tis the season.

&&

.AVIATION...
(06Z TAFS)
Issued at 1230 AM CDT Wed Apr 6 2022

Scattered showers and thunderstorms currently impacting NW AR
terminals will shift east of the area over the next couple of
hours. Strong gusty northerly winds will follow a frontal passage
through the overnight hours four all sites. Winds should subside
somewhat toward sunrise before increasing again throughout the day
tomorrow out of the northwest. MVFR cigs will be possible across
NW AR sites for the next few hours, before skies clear from the
west early this morning. VFR conditions are expected through the
period elsewhere, with gusty winds the main concern throughout.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  42  62  38 /   0   0   0   0
FSM   69  41  63  38 /   0   0   0   0
MLC   68  41  63  39 /   0   0   0   0
BVO   66  41  61  37 /   0   0   0   0
FYV   66  37  59  33 /   0   0   0   0
BYV   63  39  56  36 /   0   0   0   0
MKO   66  39  61  37 /   0   0   0   0
MIO   65  39  57  36 /   0  10   0   0
F10   67  41  62  38 /   0   0   0   0
HHW   69  42  64  39 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon today to 10 PM CDT this evening for
     OKZ054>075.

     Wind Advisory until 7 AM CDT this morning for OKZ054>064.

AR...None.
&&

SHORT TERM...18
LONG TERM....18
AVIATION...04
Hazardous weather outlook, Apr 5, 5:08 PM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Tue Apr 5 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Tue Apr 5 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northwest Arkansas and Far Northeast Oklahoma.
	ONSET...After 9 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
There is a limited risk of severe storms this evening and
overnight across northwest Arkansas and neighboring parts of far
northeast Oklahoma. Large hail and damaging winds are the threats.
Isolated to scattered storms are expected to develop along an
advancing cold front after sunset, and should exit the region by
around 2 AM.

Gusty south winds will continue until around sunset. Gusty north
winds will occur behind a cold front this evening and overnight.
Gusts between 25 and 35 miles an hour can be expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through SATURDAY...Very High Fire Weather Potential...
                             High Wind Potential.
SUNDAY and MONDAY...Thunderstorm Potential...Very High Fire Weather Potential...
                    High Wind Potential.

EXTENDED DISCUSSION...
Gusty northwest winds and very dry air in place will yield
elevated to near critical fire weather conditions Wednesday,
especially west of highway 75 in northeast Oklahoma. Gusty
northwest winds will persist Thursday and Friday, but cooler than
average temps and cloud cover will bring humidities up some. Gusty
south winds begin this weekend, with fire weather concerns
greatest on Sunday before moisture return reduces the threat by
Monday. The first half of next week looks unsettled, with the
potential for strong to severe storms from Monday through
Wednesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 5, 11:31 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1131 PM CDT Tue Apr 5 2022

ARZ001-010-011-060515-
Madison AR-Benton AR-Washington AR-
1131 PM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of southeastern Benton,
west central Madison and northeastern Washington Counties through
1215 AM CDT...

At 1130 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Farmington, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fayetteville...                   Springdale...
Farmington...                     Elkins...
Tontitown...                      Bethel Heights...
Greenland...                      Hindsville...
Wesley...                         War Eagle...
Hobbs State Park...               Drake Field Airport...
Johnson...                        Goshen...
Tuttle...                         Mayfield...
Savoy...                          Wheeler...
Sonora...

This includes Interstate 49 between mile markers 59 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3601 9438 3615 9440 3628 9391 3601 9380
TIME...MOT...LOC 0430Z 261DEG 38KT 3608 9431

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Local storm report, Apr 6, 12:53 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CDT WED APR 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     HAIL             3 W STOVERVILLE         36.01N 93.45W
04/06/2022  U1.00 INCH       MADISON            AR   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Special weather statement, Apr 6, 1:10 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
110 AM CDT Wed Apr 6 2022

ARZ020-060645-
Franklin AR-
110 AM CDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of northeastern
Franklin County through 145 AM CDT...

At 110 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Cass, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Cass...                           Jethro...
Barnes...                         Redding...
Turners Bend...                   Watalula...
Taft...                           Paradise...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3554 9371 3557 9394 3573 9393 3573 9391
      3574 9391 3574 9389 3576 9389 3577 9370
      3560 9370
TIME...MOT...LOC 0610Z 272DEG 37KT 3567 9388

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Apr 6, 1:17 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 AM CDT WED APR 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             1 NNW FAYETTEVILLE      36.08N 94.16W
04/05/2022  M1.00 INCH       WASHINGTON         AR   BROADCAST MEDIA

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:52 PM CDTWind AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more4 hr
Apr 5, 11:31 PM CDTSpecial Weather StatementTSAWashington44 min
Apr 5, 11:38 PM CDTSevere Thunderstorm WarningTSAMadison, Washington52 min
Apr 6, 12:16 AM CDTSevere Thunderstorm WarningTSAMadison22 min
Apr 6, 1:10 AM CDTSpecial Weather StatementTSAFranklin35 min

Nearby

Red Flag Warnings in Oklahoma, 2022Red Flag Warnings in Arkansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.